Acquired Kinking of the Hair Caused by Acitretin

September 2007 | Volume 6 | Issue 9 | Case Report | 937 | Copyright © 2007

Jennie T. Clarke MD, Harper Price MD, Shari Clarke MD, Rosalyn George MD, Jeffrey J. Miller MD

Abstract

Alopecia, hypertrichosis, and hirsutism may be caused by a variety of medications. Drug-induced alterations in the texture or structure of the hair shaft, however, are much less common. We report a female patient who presented with acquired generalized kinking of the hair 6 months after the initiation of acitretin therapy for psoriasis. The hair change has persisted despite reductions in the dose of acitretin. To our knowledge, this is the first report of hair kinking induced by acitretin. It has been proposed that retinoid therapy may affect keratinization of the inner root sheath to cause this structural hair shaft change.

Purchase Original Article

Purchase a single fully formatted PDF of the original manuscript as it was published in the JDD.

Download the original manuscript as it was published in the JDD.

Contact a member of the JDD Sales Team to request a quote or purchase bulk reprints, e-prints or international translation requests.

To get access to JDD's full-text articles and archives, upgrade here.

Save an unformatted copy of this article for on-screen viewing.

Print the full-text of article as it appears on the JDD site.

→ proceed | ↑ close

Related Articles